Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 62, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2003, 9:50 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2003, 9:50 AM CDT (14:50 UTC)
- Expired
- Oct 11, 2003, 4:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 101450
FFWSJU
PRC035-057-101750-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 AM AST FRI OCT 10 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAYEY
GUAYAMA
* UNTIL 145 PM AST
* AT 1040 AM AST...DOPPLER RADAR DETECTED NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS OVER CAYEY AND GUAYAMA PRODUCING AROUND TWO
INCHES OF RAIN DURING THE PAST HOUR. THE TERRAIN ARE
SATURATED...FLASH FLOODING IS EXPECTED WITH THIS ADDITIONAL
RAINFALL.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS.
$$
ROCHEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 5:00 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 10, 5:00 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI OCT 10 2003 WELL ORGANIZED TROPICAL WAVE ALONG 67 DEGREES WEST EARLY THIS MORNING AND WILL CONTINUE MOVING SLOWLY WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL WATERS TODAY AND THEN AWAY FROM THE REGION TONIGHT. WSR-88D DATA CONTINUES TO INDICATE THAT A LOW PRESSURE CENTER IS FORMING ALONG THE WAVE OFF THE SOUTHWEST COAST OF PUERTO RICO AND THIS IS EXPECTED TO MOVE MAINLY NORTHWEST ACROSS THE MONA PASSAGE TODAY AND TONIGHT. TPC/NHC IS WATCHING THIS SYSTEM VERY CLOSELY AND LATEST TWOAT INDICATES THAT A TROPICAL DEPRESSION MAY BE FORMING AT THIS TIME. FOR US...WHETHER IT STAYS AS A TROPICAL WAVE OR BECOMES A T.D...THE OVERALL RESULT WEATHER-WISE SHOULD BE ABOUT THIS SAME...WITH SIGNIFICANT CLOUDINESS...SHOWERS AND THUNDERSTORMS WITH HEAVY TO VERY HEAVY RAINFALL AND GUSTY WINDS. HIGH POTENTIAL FOR FLASH FLOODING CONTINUES ACROSS THE LOCAL ISLANDS TODAY INTO TONIGHT...BUT NOW APPEARS THAT GREATEST LIKELIHOOD MAY BE OVER THE SOUTH CENTRAL...SOUTHWEST...WEST AND CENTRAL AND WESTERN INTERIOR SECTIONS OF PUERTO RICO...CLOSER TO THE DEVELOPING LOW. HOWEVER... FLOODING CANNOT BE RULED OUT YET ANYWHERE ACROSS FA AND FFA WILL LIKELY REMAIN IN EFFECT ALL AREAS THROUGH TODAY. WILL LEAVE WIND ADVISORY WHERE IT CURRENTLY IS THROUGH 800 AM AND MAKE ANOTHER CHECK OF ONGOING CONDITIONS BEFORE END OF SHIFT. FOR COASTAL WATERS...FRESH TO STRONG SOUTHEAST WINDS MOST SECTIONS TODAY AND TONIGHT. HAVE SMALL CRAFT ADVISORY FOR ATLANTIC OFF SHORE WATERS AND ALL CARIBBEAN WATERS FOR TODAY AND A PRECAUTIONARY STATEMENT FOR ATLANTIC NEAR SHORE WATERS. PLEASE REFER TO ZFP AND CWF FOR FORECAST DETAILS. .SJU... .PR...FLASH FLOOD WATCH PRZALL. SCA AMZ710...730 AND 740. WIND ADVY ALL ELEVATIONS ABOVE 1000 FT EASTERN 2/3 OF PR. .VI...FLASH FLOOD WATCH VIZALL. SCA AMZ710 AND 730. WIND ADVY ST CROIX ALL ELEVATIONS ABOVE 1000 FT. EQUIPMENT...NO PROBLEMS AT THIS TIME. SEELEY
Hazardous weather outlook, Oct 10, 5:00 AM CDT, 4 hours 50 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-102200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI OCT 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN ACTIVE TROPICAL WAVE LOCATED JUST TO THE SOUTHWEST OF PUERTO RICO WILL CONTINUE TO MOVE SLOWLY NORTHWEST. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PUERTO RICO TODAY AND TONIGHT...AS ABUNDANT MOISTURE ASSOCIATED WITH THIS TROPICAL WAVE SPREADS ACROSS THE ISLAND AND INTERACTS WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL CONDITIONS. ALTHOUGH NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME...SEVERAL LOCATIONS WILL RECEIVE ENOUGH RAINFALL TO RESULT IN URBAN AND SMALL STREAM FLOODING...WITH LOCALIZED FLASH AND RIVER FLOODING AND MUDSLIDES POSSIBLE. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE STRONG AND GUSTY WINDS AND FREQUENT CLOUD TO GROUND AND WATER LIGHTNING. RESIDENTS AND VISITORS OF PUERTO RICO ARE URGED TO MONITOR THE WEATHER CLOSELY THROUGH TONIGHT AND BE PREPARED TO TAKE THE NECESSARY PRECAUTIONS SHOULD THREATENING WEATHER APPROACH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .SATURDAY THROUGH FRIDAY...LOW LEVEL MOISTURE ASSOCIATED WITH THE TROPICAL WAVE WILL CONTINUE TO MOVE SLOWLY ACROSS THE LOCAL AREA SATURDAY AND THEN AWAY FROM THE REGION SATURDAY NIGHT. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY SATURDAY...WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND FLASH OR RIVER FLOODING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...AN ACTIVE TROPICAL WAVE JUST TO THE SOUTHWEST OF PUERTO RICO WILL MOVE SLOWLY AWAY FROM THE U.S. VIRGIN ISLANDS TODAY AND TONIGHT. HOWEVER...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE TERRITORY TODAY AND TONIGHT...AS ABUNDANT MOISTURE ASSOCIATED WITH THIS TROPICAL WAVE SPREADS ACROSS THE LOCAL ISLANDS AND INTERACTS WITH LOCAL EFFECTS AND FAVORABLE UPPER LEVEL CONDITIONS. ALTHOUGH NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME...SEVERAL LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN URBAN AND GUT FLOODING... WITH LOCALIZED FLASH FLOODING AND MUDSLIDES POSSIBLE TODAY. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE STRONG AND GUSTY WINDS AND FREQUENT CLOUD TO GROUND AND WATER LIGHTNING. RESIDENTS AND VISITORS OF THE U.S. VIRGIN ISLANDS ARE URGED TO MONITOR THE WEATHER CLOSELY THROUGH TONIGHT AND BE PREPARED TO TAKE THE NECESSARY PRECAUTIONS SHOULD THREATENING WEATHER APPROACH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .SATURDAY THROUGH FRIDAY...THE TROPICAL WAVE WILL CONTINUE TO MOVE AWAY FROM THE REGION ON SATURDAY. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY ON SATURDAY...WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING. CONDITIONS SHOULD IMPROVE CONSIDERABLY BY SATURDAY NIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:57 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 10, 11:18 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 12:32 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 10, 12:40 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 1:29 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 10, 2:30 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 3:07 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 10, 3:15 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 10, 3:32 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 4:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 10, 4:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 10, 5:05 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 10, 5:15 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.